Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tuna_fish

How is Retin-A cream used??

Hey guys I'm fairly new to the forum and everyone here seems awesome, however i need a bit of advice.

I've never had acne during my high school years since i always followed a skin care regime but now suddenly my face is full of it. I get really embarrassed when i meet my old school friends whom i haven't seen for years. But also back then they complemented me on my complexion. Plus i also work in the hospitality industry so yeah a lot of looks there T_________T

My question is can i use a cleanser and a exfoliatant (which contains Benzoyl peroxide) then apply moisturizer(noncomedognic :) ) after applying Retin-A cream :confused:

Because i've read on yahoo forums that using benzoyl peroxide negates the effectiveness or Retin-A

I'm also taking minomycline tablets (antibiotic).

Share this post


Link to post
Share on other sites

You shouldn't be using benzoyl peroxide with Retin A. It works alone, independent of any other acne-treating chemicals. You just need a good moisturizer and a decent cleanser that does little else besides clean your face.

Share this post


Link to post
Share on other sites

Yes, especially if you just started the Retin-A. It generally needs to be started slowly, every other or every third night, and with nothing but a gentle cleanser, good sunscreen, and night moisturizer if needed. It can leave you pretty red and sore even with just that! Be easy on your skin with it, give it time, and it'll do its thing for you.

Share this post


Link to post
Share on other sites

Benzoyl Peroxide negates the effects of retin a, so you shouldn't use that. Atleast thats what i've heard as well. I've been on retin a micro for a while now. About 7 months, and my acne is better, but not quite what i want it to be. (but it could be just me, yours could cure up in a few weeks like it says!). But you should moisturize, atleast once a day, probably twice (morning and night) to keep from irritating your skin. And if you put it on at night after retin a, then i would suggest waiting about 20-30 minutes after putting it one to allow the medication to dry and absorb into the skin. I've heard you should wait a little while from a few other people too. I hope this helps! but if you have any more questions, the doctors know best, so go and see your derm.

Share this post


Link to post
Share on other sites

I'm pretty sure that Benzoyl Peroxide DOES NOT impede or interfere with Retin A. There are several reasons why you shouldnt use them together but these reasons can vary from person to person. The first is that Retin A is a potent topical medication and can irritate your skin very easily. Therefore, combining Benzoyl Peroxide and Retin A together might make your skin even worse because of the extra irritation. Second reason is that you should probably just stick with one thing for now. Less is always better. If you start combining too many medications or what not, you might make it worse. My dermatologist friend tells me to just try one at a time. If you do choose to add Benzoyl Peroxide in your regimen, I would suggest that you apply the BP in the AM and the Retin A during PM. I'm currently on Tazorac and the website instruct users to put on lotion/moisturizer BEFORE applying the Tazorac. I'm not sure if that is the case for Retin A users but I have not experienced any peeling or irritation with the lotion underneath the Tazorac. Well I hope this helps. Good Luck!

Share this post


Link to post
Share on other sites

Actually Benzoyl Peroxide DOES interfer with Retin A since it oxidizes Retin A and make it basically useless.

So I would switch your face wash to something else, you'll probably start flaking so you should try St. Ives Apricot scrub. If you do get that face wash make sure you do NOT scrub hard or else it causes irritation and might make you break out.

:)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×